insomnia

Hi Everyone

I have Hashimotos and am on 120 of thyroxin a day. I am usually fairly steady but about 6 weeks ago I had a rise in my TSH and the GP put my dose up from 100 to 120. My tsh is now 1.00 and now I just cannot sleep,... feel really twitchy in the evenings and cant settle, they don't test for the free t4 at my surgery only the TSH so now I am wondering if i have too much in my system, as this is the lowest TSH Iv e had. Feeling pretty hyper as well. Any help appreciated

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

10 Replies

oldestnewest
  • Gosh, no! I very much doubt it. My TSH has been suppressed for years, but it doesn't mean I'm over-medicated. 1 is quite high. Most people need it lower than that.

    If you increased your dose to 120 six weeks ago, it's time you had a retest, anyway. Ask your doctor to do the FT4 this time, explain that you feel jittery.

    Do you know if you have Hashi's? If you don't know, ask him to test your doctor to test your antibodies, too. Antibodies could explain your present predicament.

    How long were you on 100? If your TSH went up, it was because you needed an increase. Do you know what your TSH was? You should always ask for a print out of your results, so you have a record of what your results where when, and what you were taking.

    When you go for your next test, the best thing is to make the appointment early in the morning, and fast over-night. Leave a 24 hour gap between your last dose of levo and the blood draw. :)

  • Thank you for your reply grey goose. My TSH went up to 9 from 3.2, but I had been ill with a chest infection so that may have affected the result, but my T4 has always been around 18-22 even at 9 so I think they need to do the T4 again just in case this jittery feeling is due to the fact the T4 has escalated too much. I insisted last time and also got it done with Blue Horizon myself. Iv e been on 100 for about three years.

    As I have occasional AF they have to be quite careful with putting the Thyroxine up as it can set it off. Iv e only had it twice though in two years. Im seeing the doctor next week and am going to get it tested again.

    Thanks for your help.

  • I think you ought to get your FT3 tested. That's the most important one. It's low T3 - or high T3 - that causes symptoms, not T4 or TSH. It could be that your FT3 is over-range. Or that you're not converting the T4 to T3, and have a lot of unconverted T4 in your system. Did you have it done when you did the Blue Horizon?

  • No I didnt. i spoke to my endo about that a while ago and he said there was no point in testing for T3 as you can tell whats going on with it through the TSH and T4 results. Actually now I think about it I did have it tested privately Ill have a look and see what it is and get back..Thank you

  • Your endo it totally wrong, of course, you cannot tell everything that's going on with the TSH and FT4. Your TSH and FT4 can be 'perfect' and your FT3 still rock bottom, and you have symptoms. I suppose, that in that case, they dismiss your symptoms and say the must be 'something else'!

    In any case, you cannot tell how well you are converting without seeing the FT4 and the FT3, tested at the same time.

    It is low T3 that causes symptoms, not TSH or T4.

  • Hi Greygoose

    Here are my results from 6 months ago before the raise in thyroxin.

    T4 18.12

    T3 3.81

    tsh 4.99

    Antithyroidperioxidase antibodies 223.1

    ABs 198.1 (whatever this is??)

    Bearing in mind I have had a raise in Thyroxine and been tested since but not for the T3 or antibodies again

    They are all within the normal limits for the lab T3 at lower end and the TSH slightly raised on the report from Blue Horizon.

  • Sorry, need the ranges. :(

  • OK

    T412-22

    T3 3.1-6.8

    TSH 0.27-4.20

    antibodies <34

    <115

    I guess that what the endo was saying is that if the TSH is within range then the T3 and T4 will be too

  • Hello Maggie,

    Just to say that I have had the same experience of feeling absolutely hyper, sleepless etc when my levo dose was raised, even just a little – I would trust to your own experience rather than some idea that the TSH must be a particular low level, as everyone has a different level of where they feel OK. When my TSH is very low I feel as if I'm on speed! Of course you don't want it too high either, but there is a variation within the acceptable range, of where individual people feel best.

    If it feels like too much, stay with the dose that feels OK and keep discussing with your doctor.

    Good luck and remember your 'numbers' do not have to be the same as other people's.

  • Hi JMHW

    Thank you. I have to say that sounds like a sensible approach. I instinctively know when my TSH goes too high ie over 5, as i just don't feel right, very tired, and i don't even look like me if you can understand that?! This time the TSH is lower than its ever been and I do feel this might be too low for me. I am seeing the doctor and will see what she says. I have alot of respect for my GP, most of the time, and she will probably give me another blood test to see whats going on.

    Just out of interest what sort of TSH level do you feel best at and have you got hashimtos?

You may also like...